WASHINGTON (October 15, 2013)—The U.S. Food and Drug Administration is alerting doctors to the recall of an injectable antibiotic made by B. Braun Medical, because of floating particles found in plastic containers of the drug.
The FDA posted the notice late Tuesday, warning health professionals that the company has recalled lot H3A744 of its Cefepime for Injection USP and Dextrose Injection USP.
Visible organic particles were found in a sample from the lot.
The agency warned that using the drug could result in blood clots causing stroke, heart attack and other catastrophic problems.
The drug was distributed to hospitals, pharmacies and medical suppliers nationwide, according to the agency's release.
Patients experiencing health problems should contact their physicians and report all issues to the company at 1-800-854-6851.
Viewers with disabilities can get assistance accessing this station's FCC Public Inspection File by contacting the station with the information listed below. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, 888-835-5322 (TTY), or email@example.com.